Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 223, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2000, 4:18 PM CDT for Washington County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 16, 2000, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, IL
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS53 KLSX 162120 SVRSTL ILC189-162200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NASHVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... ASHLEY IRVINGTON RADON DU BOIS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3847 8946 3821 8947 3822 8915 3850 8915 RP/GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT FRI JUN 16 2000 MAIN CONCERNS THIS PKG ARE PCPN...TEMPS..CLDS AND WIND. LIKE WX TRND OF ETA...CRS SECTION FOR STL SHWD MAIN LIFT TNGT AND SAT NGT. ETA PLACE SFC FRNT S OF STL..THEN MVNG N AS WRM FRNT BY LATE SAT AND SAT NGT. NGN MOVES CDFNT VRY SLW...STALLING JUST S OF STL...AVN FAVOR NGM. FOR THIS TIME OF THE YEAR CDFNT USUAL HAVE SOME DIFFICULT MOVE S...AND ANY STALLING IN SRN MO APPERS OK. MAIN PCPN WL BE IN CNTRL MO...FRM STL AND COU THIS EVE...WL SLWLY MOVE S INTO S-CNTRL AND SE MO TNGT...WL REDEVELOP AGAIN DURING THE AFTERNON IN CNTRL MO...AS WRM FNT WL BE TAKE SHAPE. FWCS AND FANS ARE IN TUNE FOR TEMPS FCST. .STL...NONE.
In the hours before
Special weather statement, Jun 16, 11:00 AM CDT, 5 hours 18 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-162330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 11 AM CDT FRI JUN 16 2000 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT...ALSO STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. ACQUAVIVA
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.